Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 208, NWS Houston/Galveston, TX

December 27, 2015Brazos County, Grimes County, Madison County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Dec 27, 2015, 2:27 PM CST for Brazos County, Grimes County, Madison County, Texas. It took effect at Dec 28, 2015, 4:12 AM CST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 2:27 PM CST (20:27 UTC)
In effect from
Dec 28, 2015, 4:12 AM CST
Expired
Jan 2, 2016, 8:58 AM CST
In force
5 days
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Moderate

Counties Brazos County, TX, Grimes County, TX, Madison County, TX

The radar

The Ft Hood radar (KGRK), 125 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navasota River near Normangee (NGET2). The gauge peaked at 21.39 ft at Dec 29, 2015, 8:00 PM CST.

actionminormoderatemajor510152012/2712/2812/2912/3012/3101/0101/0201/03
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08110800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Dec 27, 11:52 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Dec 27, 11:52 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1152 AM CST SUN DEC 27 2015

.AVIATION...
SHOWERS AND THUNDERSTORMS CURRENTLY MOVING FROM WEST TO EAST
ACROSS THE AREA ASSOCIATED WITH COLD FRONT AND UPPER LEVEL
DISTURBANCE. FRONT THROUGH CLL ALREADY. SHOULD CLEAR OTHER TAF
SITES OVER NEXT 4 HOURS. HAVE LEANED ON RAPID REFRESH FOR TIMING
OF WIND SHIFT AND LINE OF TSTRMS. ANOTHER LINE OF SHOWERS POSSIBLE
TONIGHT WITH UPPER FORCING. CIGS LIFTING MONDAY MORNING WITH VFR
CONDITIONS. GUSTY WINDS ALSO A MAJOR STORY WITH THE TAFS BOTH
AHEAD OF AND BEHIND THE FRONT WITH SOME GUSTS OVER 30 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 940 AM CST SUN DEC 27 2015/

UPDATE...
BUSY DAY AHEAD OF SERN TX. FORECAST UPDATED TO ACCOUNT FOR FASTER
INTRUSION OF COLD FRONT INTO FAR WRN PART OF THE FORECAST AREA
THIS MORNING...AS WELL AS THE TORNADO WATCH IN EFFECT THROUGH 4P.
AS OF 15Z FRONT HAS PUSHED THROUGH COLLEGE STATION. FRONT WILL
ACCELERATE EAST LATER TODAY MOVING THROUGH THE HOUSTON METRO
AROUND 3-4 PM AND THROUGH THE REST OF SERN TX EARLY THIS EVENING.

ONGOING MOIST CONVECTION REMAINS FAIRLY SHALLOW BENEATH MID LEVEL
INVERSION EVIDENT ON CRP 12Z SOUNDING. WITH INCREASING UPPER
SUPPORT AS UPPER LOW CONTINUES EWD ACROSS CENTRAL TX...AND MODEST
DIURNAL HEATING...EXPECT GENERAL INCREASE IN COVERAGE AND
INTENSITY OF THESE SHALLOW STORMS THROUGH THE DAY. TORNADOES AND
DAMAGING WINDS REMAIN PRIMARY THREATS...ALTHOUGH COULD SEE 3-4
INCHES OF RAIN TODAY AND THIS EVENING ACROSS NORTHERN COUNTIES
WITH SOME LOCALIZED FLOODING PROBLEMS.

REMAINDER OF FORECAST REMAINS UNCHANGED...INCLUDING WIND
ADVISORIES BOTH AHEAD OF THE FRONT AND BEHIND AS WINDS ABRUPTLY
CHANGE TO OUT OF THE NW AND TEMPS DROP NEARLY 20 DEGREES.

EVANS

PREV DISCUSSION... /ISSUED 625 AM CST SUN DEC 27 2015/

AVIATION...
VERY LITTLE CHANGE PLANNED TO CURRENT TAFS. STILL EXPECTING THE
STRONG SOUTHERLY FLOW THIS MORNING WITH FREQUENT SHOWERS RACING
NORTH THROUGH THE AREA. AS THE MORNING CONTINUES EXPECT TSRA
COVERAGE TO INCREASE AND THE THREAT OF SEVERE WEATHER...TORNADOES
AND DAMAGING WINDS. FRONT MOVING EASTWARD AT 35 KNOTS AND SHOULD
GET INTO THE IAH/HOU TERMINALS AROUND 16-20Z. WESTERLY WINDS OF
20-25 KNOTS IN THE WAKE OF THE FRONT AND RAPIDLY FALLING
TEMPERATURES. MVFR CIGS THIS MORNING SHOULD CONTINUE INTO THE LATE
EVENING TO EARLY MORNING HOURS THEN DRYING OF THE LL WITH RESIDUAL
MOISTURE ALOFT LEADING TO A SCT-OVC 6000-7000FT DECK.
45

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  37  50  35  57 / 100  50  10  10  10
HOUSTON (IAH)              75  40  53  37  57 / 100  60  10  10  10
GALVESTON (GLS)            73  45  53  46  60 /  90  60  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     JACKSON...MADISON...MATAGORDA...MONTGOMERY...WALLER...
     WASHINGTON...WHARTON.

     COASTAL FLOOD ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: GALVESTON.

GM...GALE WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
     MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY.

&&

DISCUSSION...99
AVIATION/MARINE...99
Hazardous weather outlook, Dec 27, 4:23 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
423 AM CST SUN DEC 27 2015

TXZ163-164-177>179-200-281030-
HOUSTON-LIBERTY-POLK-SAN JACINTO-TRINITY-WALKER-
423 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL CROSS
SOUTHEAST TEXAS THIS AFTERNOON. THE FRONT WILL TRIGGER A LINE OF
SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION TODAY.

GMZ330-335-350-355-370-375-281030-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
423 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS MORNING AND A GALE
WARNING IS IN EFFECT FOR THE MUCH OF THE MARINE AREA THIS
AFTERNOON AND TONIGHT. A COLD FRONT WILL CROSS THE MARINE AREA
THIS AFTERNOON. THE FRONT WILL TRIGGER A LINE OF STRONG TO SEVERE
STORMS AND ALL MARINE INTERESTS SHOULD KEEP UP WITH THE LATEST
FORECASTS. TIDE LEVELS WILL INCREASE IN RESPONSE TO THE STRONGER
WINDS AND SOME MINOR COASTAL FLOODING IS POSSIBLE. RIP CURRENTS
WILL ALSO BE POSSIBLE SO USE CAUTION IF HEADING TO THE BEACHES
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ176-195>199-210>214-226-227-235>238-281030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
WALLER-WASHINGTON-WHARTON-
423 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT TODAY. SOUTH TO SOUTHEAST WINDS OF
20 TO 25 MPH WITH HIGHER GUSTS WILL MAKE DRIVING HIGH PROFILE ON
EAST WEST ROADS HAZARDOUS. UNSECURED ITEMS WILL BE BLOWN AROUND BY
GUSTY WINDS. IN ADDITION...A LINE OF STRONG TO SEVERE STORMS OVER
CENTRAL TEXAS WILL APPROACH THE REGION LATER THIS MORNING. SOME
OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION TODAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 2:50 AM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more30 hr
Dec 27, 3:47 AM CSTGale WarningHGX29 hr
Dec 27, 6:25 AM CSTSpecial Weather StatementHGXBrazos50 min
Dec 27, 6:36 AM CSTSpecial Weather StatementHGXMontgomery, Walker39 min
Dec 27, 7:49 AM CSTSpecial Weather StatementHGXWalker26 min
Dec 27, 8:24 AM CSTSpecial Weather StatementHGXWalker51 min
Dec 27, 9:47 AM CSTSevere Thunderstorm WarningHGXHouston, Trinity28 min
Dec 27, 10:07 AM CSTSevere Thunderstorm WarningHGXAustin, Washington38 min
Dec 27, 10:40 AM CSTAreal Flood AdvisoryHGXAustin, Washington2 hr
Dec 27, 11:06 AM CSTTornado WarningHGXBrazos, Burleson, Grimes, Washington12 min
Dec 27, 11:34 AM CSTAreal Flood AdvisoryHGXBrazos, Burleson, Washington116 min
Dec 27, 11:39 AM CSTAreal Flood AdvisoryHGXAustin, Burleson, Washington2 hr
Dec 27, 12:25 PM CSTAreal Flood AdvisoryHGXAustin, Washington2 hr
Dec 27, 12:30 PM CSTAreal Flood AdvisoryHGXBrazos, Grimes, Madison2 hr
Dec 27, 1:25 PM CSTAreal Flood AdvisoryHGXBrazos, Burleson, Washington65 min
Dec 27, 2:22 PM CSTAreal Flood AdvisoryHGXAustin, Brazos, Burleson, Grimes, Madison, Waller and 1 more113 min
Dec 27, 2:30 PM CSTSevere Thunderstorm WarningHGXHouston, Trinity, Walker30 min
Dec 27, 2:41 PM CSTSevere Thunderstorm WarningHGXHouston, Madison, Montgomery, Trinity, Walker34 min
Dec 27, 3:05 PM CSTSevere Thunderstorm WarningHGXHouston, Trinity25 min
Dec 27, 3:34 PM CSTSpecial Weather StatementHGXHouston41 min
Dec 27, 3:51 PM CSTSevere Thunderstorm WarningHGXHouston24 min
Dec 27, 5:02 PM CSTSpecial Weather StatementHGXHarris43 min
Dec 27, 5:28 PM CSTSpecial Weather StatementHGXSan Jacinto47 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.